?

Log in

No account? Create an account

Eugie · Foster's · Self-Indulgent · Musings


Follow-up and Lab Results 12 Days After First Chemo Session

Recent Entries · Archive · Friends · Profile

* * *

Had a follow-up doctor’s appointment yesterday with my oncologist at Emory’s Winship Cancer Institute. We discussed a couple things in greater depth.

The neulasta injection I’m having the day after my chemo infusion is actually not usually given to people my age but rather to folks having to undergo chemo who are over 60. But since my immune system is so fail from lupus/MCTD, my doctor and his team figured it a wise precaution.

Firstly, it’s a bit depressing that they consider my immune system on par with that of people two decades older than me, but more importantly, the injection is the likely culprit for the intense back pain I’ve been having. Glad to have an explanation for that. And also it’s indication that the shot is working. (It stresses bones as it causes a heightened production of white blood cells.)

On a related note, they did blood lab work yesterday, and my blood count is rebounding a-ok from the chemo. Whew. It’s actually in decent enough shape that I’m considering going back to work this week. I’d previously decided to take this whole week off, but I’m feeling pretty good and a bit cabin fevered. (And I think I’m really exhausting Matthew. I keep waking him up in the morning to keep me company but he still goes to bed at his usual night-owl time, with the result that the poor thing is getting really sleep deprived.) We’ll see how today plays out.

We also discussed the radiation therapy I’m slated to have at the end of these six cycles of chemo. We didn’t go greatly in-depth about it, but it sounds like it’ll be fairly rough. Due to the location of the tumor, there’s a decent likelihood the radiation will hit my salivary glands, which could have long-term affects. Sigh.

And, very important bit here, we discussed the jittery feeling I’ve been having. It seems that the anti-nausea medication I’ve been taking every eight hours, Compazine, has “jittery” as a fairly common side effect. I went off it yesterday–with Zofran now as my primary anti-queasy drug to take as needed–and took some Benadryl at bedtime, and I can’t express how much better I feel today. I thought jittery and I were old friends; I’m totally addicted to my caffeine. But this was different, way worse than even the most jangly over-caffeinated binge. I was feeling pretty desperate to find some way to stop the jittery, and having it fading from my system is so very much a relief.

Originally published at EugieFoster.com. You can comment here or there.

* * *
* * *
[User Picture]
On November 20th, 2013 04:23 pm (UTC), threeoutside commented:
Hang in there, sweetie! Glad you're feeling a bit better. *hugs*
[User Picture]
On November 20th, 2013 08:14 pm (UTC), eugie replied:
*hugs*
* * *
[User Picture]
On November 20th, 2013 04:48 pm (UTC), queenoftheskies commented:
::HUGS:: Keeping you in my thoughts and prayers.
[User Picture]
On November 20th, 2013 08:14 pm (UTC), eugie replied:
*more hugs*
* * *
[User Picture]
On November 20th, 2013 06:47 pm (UTC), jaylake commented:
Yep. I remember Neulasta back pain... Heating pads helped me.

I'm sorry.
[User Picture]
On November 20th, 2013 08:15 pm (UTC), eugie replied:
Thanks, Jay. Heating pad, check. Also, narcotics. We likes the narcotics....
[User Picture]
On November 22nd, 2013 01:00 pm (UTC), elialshadowpine replied:
Yeah, especially since you already have lupus, one would think high powered painkillers are in order!

So very glad that things seem to be looking up. Keeping my fingers crossed for you. <3
* * *

Previous Entry · Write something · Share · Next Entry